Reversible cerebral vasoconstriction syndrome triggered by tacrolimus mimicked neuropsychiatric involvement in systemic lupus erythematosus

Jun Inamo, Jun Kikuchi, Katsuya Suzuki, Yuko Kaneko, Hidekata Yasuoka, Hirokazu Fujiwara, Kunihiro Yamaoka, Tsutomu Takeuchi

Research output: Contribution to journalArticlepeer-review

Abstract

A 38-year-old woman, who was diagnosed with systemic lupus erythematosus (SLE) and treated with tacrolimus and prednisolone, developed severe headache suddenly. Magnetic resonance imaging (MRI) and magnetic resonance angiography (MRA) showed multiple constrictive lesions of right middle cerebral arteries and subarachnoid haemorrhage. The level of interleukin (IL)-6 in cerebrospinal fluid (CSF) was elevated to 301 pg/ml. Tacrolimus was discontinued, and then her symptoms started to improve on day 2. At day 6, MRI findings and IL-6 level in CSF also dramatically improved. Our case demonstrated that tacrolimus could trigger reversible cerebral vasoconstriction syndrome (RCVS) in SLE patients, even though the level of tacrolimus was kept in treatment level stably.

Original languageEnglish
Pages (from-to)119-123
Number of pages5
JournalModern Rheumatology Case Reports
Volume3
Issue number2
DOIs
Publication statusPublished - 2019 Jul 3

Keywords

  • IL-6
  • Systemic lupus erythematosus
  • neuropsychiatric systemic lupus erythematosus
  • reversible cerebral vasoconstriction syndrome
  • tacrolimus

ASJC Scopus subject areas

  • Rheumatology

Fingerprint

Dive into the research topics of 'Reversible cerebral vasoconstriction syndrome triggered by tacrolimus mimicked neuropsychiatric involvement in systemic lupus erythematosus'. Together they form a unique fingerprint.

Cite this